MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/ftd.0000000000001129

Медицинская библиотека · Therapeutic drug monitoring · 2023

Phenytoin Intoxication in a Patient Receiving a Therapeutic Dose for Postoperative Seizure Prophylaxis: A Case Study.

Prasertsup Warisa, Chomchai Summon, Mekavuthikul Pattaraporn, Phuditshinnapatra Jariya

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

Phenytoin is commonly prescribed to prevent postoperative seizures. Despite the rarity of the CYP2C9 genetic polymorphism, which may result in poor phenytoin metabolism, in the Thai population, the authors report a case of phenytoin toxicity in a patient with poor metabolism administered with a standard dose of phenytoin.

CASE REPORT: A 58-year-old Thai woman presented to the outpatient clinic with a 2-day history of nausea, vomiting, and dizziness. She underwent craniotomy for tumor removal 2 weeks after being diagnosed with tuberculum sellae meningioma. After the surgery, she was prescribed 300 mg of phenytoin daily to prevent seizures. During the physical examination, ataxia, horizontal nystagmus, and cerebellar abnormalities were observed, with an initial serum phenytoin concentration of 58.85 mg/L. The brain imaging results were unremarkable. Omeprazole was the only recognized drug interaction; however, it is highly unlikely to account for this condition. Pharmacogenetic investigation of CYP2C9 revealed a homozygous CYP2C9*3/*3 mutation, which is indicative of suboptimal drug metabolism and can reduce phenytoin metabolism by 50%. This patient was administered repeated dosages of activated charcoal over the course of 2 days. Her symptoms eventually subsided, with the phenytoin levels dropping to 29.51 mg/L.

CONCLUSIONS

In the absence of an overdose history or drug-drug interaction, CYP2C9 polymorphism should be suspected in patients with phenytoin toxicity. In such situations, the phenytoin dosage must be decreased and monitored closely.

Для цитирования: Prasertsup Warisa, Chomchai Summon, Mekavuthikul Pattaraporn, Phuditshinnapatra Jariya. Phenytoin Intoxication in a Patient Receiving a Therapeutic Dose for Postoperative Seizure Prophylaxis: A Case Study.. Therapeutic drug monitoring. 2023. DOI: 10.1097/ftd.0000000000001129.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.